Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 2, 2007, 4:33 PM MDT for Cheyenne County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2007, 4:33 PM MDT (22:33 UTC)
- Expired
- Apr 2, 2007, 5:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 173 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022233 SVRCYS NEC033-022300- /O.NEW.KCYS.SV.W.0003.070402T2233Z-070402T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 433 PM MDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 500 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLER AIRSTRIP...OR ABOUT 19 MILES NORTHEAST OF SIDNEY...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4142 10284 4128 10286 4124 10262 4141 10263 $$ HAHN
2 follow-up statements
000 WWUS55 KCYS 022243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT MON APR 2 2007 NEC033-022300- /O.CON.KCYS.SV.W.0003.000000T0000Z-070402T2300Z/ CHEYENNE NE- 443 PM MDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHEASTERN CHEYENNE COUNTY... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN CHEYENNE COUNTY...OR ABOUT 19 MILES WEST OF OSHKOSH...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4142 10275 4125 10276 4126 10261 4143 10263 $$ HAHN
000 WWUS55 KCYS 022257 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 454 PM MDT MON APR 2 2007 NEC033-022304- /O.EXP.KCYS.SV.W.0003.000000T0000Z-070402T2300Z/ CHEYENNE NE- 454 PM MDT MON APR 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY EXPIRES AT 500 PM MDT... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4142 10275 4125 10276 4126 10261 4143 10263 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:38 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 2, 2:38 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT MON APR 2 2007 .SHORT TERM...TONIGHT THRU TUE NIGHT...BROAD UPPER TROF SWINGING THRU REGION EARLY THIS EVENING...DRIVING COLD FRONT THRU MOST AREAS BY 03Z. SOME SHWRS/TSTMS OVER ERN SXNS TO LINGER UNTIL ARND SUNSET...THEN LOOKING FOR DCRSG CLDS MOST AREAS EXCEPT FAR N. MODELS SUGGEST INCRSG CLDS ACRS THE FAR N BY MIDNIGHT IN MOIST COLD ADVCTN. GUSTY WINDS ACRS REGION THRU THE EVENG ALONG/BHND FNT... THEN WEAKENING. MORE SUN THAN CLOUDS ON TUE IN MOST AREAS WITH SOME BREEZY AREAS UNDER NW FLOW ALOFT. SOME INCREASE IN MAINLY MID/HIGH CLDS TUE NGT AS MSTR SPILLS THRU RATHER FLAT UPPER RIDGE OVER NRN ROCKIES. .LONG TERM...WED THROUGH MON. WEST NORTHWEST FLOW ALOFT WED WILL BACK TO MORE NORTHWESTERLY THU IN RESPONSE TO A SHORTWAVE DIGGING SOUTHEASTWARD WED NIGHT. UPPER FLOW WILL REMAIN NORTHWESTERLY FRI AND SATURDAY AS A RIDGE AXIS APPROACHES THE REGION. MODEL DIFFERENCES CROP UP SUNDAY...THE GFS PROGS A SHORTWAVE TROUGH DIGGING OVER ND, WHEREAS THE DGEX DEPICTS THE SHORTWAVE DIGGING OVER NORTHEAST WY...CONSIDERABLY FARTHER TO THE SOUTHWEST THAN THE GFS. AT THIS POINT THE GFS SOLUTION SEEMS TO MAKE MORE SENSE. IN ANY EVENT ...THE SHORTWAVE WILL BREAK DOWN THE RIDGE THUS NORTHWESTERLY FLOW WILL PERSIST SUNDAY AND MON. RISING HEIGHTS AND THICKNESSES WED WILL PRODUCE A DRY AND MILDER DAY. SURFACE HIGH PRESSURE OVER THE MIDWEST WILL PRODUCE UPSLOPE FLOW OVER THE FORECAST AREA THU WITH A CHANCE OF SHOWERS AND HIGH TEMPERATURES APPROXIMATELY NORMAL. FRI WILL BE WARMER WITH A FEW SHOWERS POSSIBLE IN THE HIGHEST MOUNTAINS NEAR THE CO BORDER. SAT WILL BE DRY WITH THE WARMING TREND CONTINUING. SUN LOOKS TO BE SIMILAR TO SAT...DRY WITH TEMPS SOMEWHAT ABOVE NORMAL. MON WILL BE DRY WITH AFTERNOON TEMPS REACHING THE UPPER 50S TO MID 60S OUTSIDE THE MOUNTAINS. && .AVIATION...SOME TSTMS THRU EARLY EVENG WITH ISOLD MVFR CIGS/VSBYS. VFR CIGS FAR N LATER TNGT INTO TUE MIDDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 2, 5:09 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 509 AM MDT MON APR 2 2007 NEZ001>003-019>021-054-055-031115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 509 AM MDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>070-031115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 509 AM MDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Apr 2, 11:45 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1145 AM MDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL SEMINOE DAM 42.15N 106.90W
04/02/2007 E0.25 INCH CARBON WY OTHER FEDERAL
VERY BRIEF PERIOD OF PEA HAIL
&&Local storm report, Apr 2, 2:09 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 23 W ALBIN 41.42N 104.54W
04/02/2007 E0.25 INCH LARAMIE WY PUBLIC
&&Local storm report, Apr 2, 2:18 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 10 S CHUGWATER 41.61N 104.82W
04/02/2007 E0.25 INCH LARAMIE WY PUBLIC
&&Local storm report, Apr 2, 2:40 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 NE ALBIN 41.48N 104.02W
04/02/2007 E0.25 INCH BANNER NE PUBLIC
&&Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.